| Catalog Number |
9-VSD-MUSC-018 |
| Medical Device Problem Codes |
Difficult to Fold, Unfold or Collapse (1254); Off-Label Use (1494)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/12/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
Event or Problem Description
It was reported that on (b)(6) 2023, a 18mm amplatzer muscular vsd occluder was chosen for implant using a 9f amplatzer torqvue delivery system (itv) to treat a patients mitral paravalvular leak (pvl).The patient condition was not stable due to cardiogenic shock.During procedure, the device had a cobra deformation.There was no kink noticed on the delivery system but there was angulation on the delivery system due to angle of approach.The deformed device was never released from the delivery cable while inside the patient.A new 16mm amplatzer muscular vsd occluder and 8f amplatzer torqvue delivery system (itv) was selected, it had the same deformation.The deformed device was never released from the delivery cable while inside the patient.There was no kink noticed on the delivery system but there was angulation on the delivery system due to angle of approach.A new 14mm amplatzer muscular vsd occluder was chosen and successfully implanted using a amplatzer torqvue delivery system.The 14mm device didn't resolve the patients pvl.The patient was not hemodynamically stable during and after the procedure.On (b)(6) 2023, the patient was passed away due to sepsis.The patient had multiple co-morbidities, and the physician did not attribute device performance to the patient's death.
Additional Manufacturer Narrative
An event of device deformity was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Please note that, per instructions for use, artmt600034253-b, "indications and usage: the amplatzer¿ muscular vsd occluder and p.I.Muscular vsd occluder, are percutaneous, transcatheter, ventricular septal defect closure devices designed for the occlusion of muscular ventricular septal defects.